The Dirichlet problem for Baire-one functions

Jiří Spurný 1
  • 1 Charles University


Let X be a compact convex set and let ext X stand for the set of all extreme points of X. We characterize those bounded function defined on ext X which can be extended to an affine Baire-one function on the whole set X.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] E.M. Alfsen: Compact convex sets and boundary integrals, Springer-Verlag, New York-Heidelberg, 1971.

  • [2] E.M. Alfsen: “Boundary values for homomorphisms of compact convex sets”, Acta Math., Vol. 120, (1968), pp. 149–159.

  • [3] E.M. Alfsen: “On the Dirichlet problem on the Choquet boundary”, Math. Scand., Vol. 19, (1965), pp. 113–121.

  • [4] N. Boboc and A. Cornea: “Convex cones of lower semicontinuous functions on compact spaces”, Rev. Roumaine Math. Pures Appl., Vol. 12, (1967), pp. 471–525.

  • [5] G. Choquet: Lectures on analysis I–III., W.A. Benjamin Inc., New York-Amsterdam, 1969.

  • [6] G. Choquet: “Remarque à propos de la démonstration de l'unicité de P.A. Meyer”, Séminaire Brelot-Choquet-Deny (Théorie de Potentiel), Vol. 8, (1961/62) 6 année.

  • [7] E.G. Effros: “Structure in simplexes II.”, J. Funct. Anal., Vol. 1, (1967), pp. 361–391.

  • [8] E. Hewitt and K. Stromberg: Real and abstract analysis, Springer-Verlag, New York-Berlin, 1969.

  • [9] A. Lazar: “Affine products of simplexes”, Math. Scand., Vol. 22, (1968), pp. 165–175.

  • [10] J. Lukeš, J. Malý, I. Netuka, M. Smrčka and J. Spurný: “On approximation of affine Baire-one functions”, Israel Jour. Math., Vol. 134, (2003), pp. 255–289.

  • [11] J. Lukeš, T. Mocek, M. Smrčka and J. Spurný: “Choquet like sets in function spaces”, Bull. Sci. Math., Vol. 127, (2003), pp. 397–437.

  • [12] J. Lukeš, J. Malý, and L. Zajíček: Fine topology methods in real analysis and potential theory, Lecture Notes in Math., Vol. 1189, Springer-Verlag, 1986.

  • [13] M. Rogalski: “Opérateurs de Lion, projecteurs boréliens et simplexes analytiques”, J. Funct. Anal., Vol. 2, (1968), pp. 458–488.

  • [14] J. Spurný: “On the Dirichlet problem for the functions of the first Baire class”, Comment. Math. Univ. Carolin., Vol. 42, (2001), pp. 721–728.

  • [15] J. Spurný: “Representation of abstract affine functions”, Real. Anal. Exchange, Vol. 28(2), (2002/2003), pp. 1–18.


Journal + Issues

Open Mathematics is a fully peer-reviewed, open access, electronic journal that publishes significant and original works in all areas of mathematics. The journal publishes both research papers and comprehensive and timely survey articles. Open Math aims at presenting high-impact and relevant research on topics across the full span of mathematics.